The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

muscle pain

Nov 13, 2000

I started to have severe muscle pain recently,all muscles,I could not even move.What was that? is this HIV sweeping around my body or smth else?No meds so far. 1 month after infection.


Response from Dr. Boyle

Muscle aches and pain are relatively common in HIV, and may occur as a part of the seroconversion process. You seem to be describing a polymyositis (e.g., multiple muscles inflamed and weak) and this may occur due to HIV, the associated immune response and other factors. If this problem has not fully resolved, you should see a physician.

Also, you should discuss with your doctor the possibility of starting antiretroviral therapy or enrolling in a trial for acute sero-convertors. Good Luck. BB

Brian Boyle, M.D., J.D.

Sustiva & Menstruation

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint